Alert archive / Missouri / Flash Flood Warnings in 2013
Flash Flood Warning 48, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Aug 10, 2013, 3:43 AM CDT for Iron County, Reynolds County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2013, 3:43 AM CDT (08:43 UTC)
- Expired
- Aug 10, 2013, 10:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 162 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
800
WGUS53 KLSX 100843
FFWLSX
MOC093-179-101530-
/O.NEW.KLSX.FF.W.0048.130810T0843Z-130810T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
343 AM CDT SAT AUG 10 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IRON COUNTY IN SOUTHEAST MISSOURI...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1030 AM CDT
* AT 340 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. RAINFALLS FROM 1 TO 3 INCHES HAVE OCCURRED OVER THE AREA
SINCE MIDNIGHT...PRIMARILY ALONG AND SOUTH OF A
CENTERFILLE-GLOVER LINE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
IRONTON...ANNAPOLIS...ARCADIA...BUNKER...ELLINGTON...GARWOOD...
GLOVER...OATES AND REYNOLDS.
AT 335 AM...THE IRON COUNTY SHERIFFS OFFICE REPORTED SEVERAL FEET OF
WATER OVER HIGHWAY 49 NEAR GLOVER...WITH SOME FLOODING ALSO REPORTED
NEAR ANNAPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3718 9109 3721 9109 3720 9112 3725 9112
3726 9116 3731 9118 3741 9117 3742 9121
3750 9121 3751 9131 3759 9131 3760 9054
3727 9055 3726 9073 3713 9078 3705 9078
$$
TRUETT2 follow-up statements
404
WGUS73 KLSX 101120
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
620 AM CDT SAT AUG 10 2013
MOC093-179-101530-
/O.CON.KLSX.FF.W.0048.000000T0000Z-130810T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON MO-REYNOLDS MO-
620 AM CDT SAT AUG 10 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR REYNOLDS AND SOUTHERN
IRON COUNTIES UNTIL 1030 AM CDT...
AT 610 AM CDT...THE JOINT COMMUNICATIONS CENTER REPORTED THAT FLOOD
WATERS WERE RECEDING OVER SOUTHERN IRON COUNTY. RADAR INDICATES
THAT THE HEAVY RAIN HAS ENDED...WHICH SHOULD ALLOW CONDITIONS TO
CONTINUE TO IMPROVE OVER THE NEXT FEW HOURS.
HOWEVER...RUNOFF FROM THE OVERNIGHT RAINS WILL BE CAUSING WATER
LEVELS IN LOW WATER CROSSINGS...SMALL CREEKS...AND STREAMS TO REMAIN
VERY HIGH OVER THE NEXT FEW HOURS. MOTORISTS SHOULD USE CAUTION
WHEN APPROACHING FLOODED AREAS OR LOCATIONS THAT ARE KNOWN TO FLOOD
DURING TIMES OF WET WEATHER. IF YOU COME ACROSS A FLOODED
ROADWAY...TURN AROUND AND FIND ANOTHER ROUTE TO YOUR DESTINATION.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IRONTON...
ANNAPOLIS...ARCADIA...BUNKER...ELLINGTON...GARWOOD...GLOVER...OATES
AND REYNOLDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3718 9109 3721 9109 3720 9112 3725 9112
3726 9116 3731 9118 3741 9117 3742 9121
3750 9121 3751 9131 3759 9131 3760 9054
3727 9055 3726 9073 3713 9078 3705 9078
$$
TRUETT986
WGUS73 KLSX 101525
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT SAT AUG 10 2013
MOC093-179-101538-
/O.EXP.KLSX.FF.W.0048.000000T0000Z-130810T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IRON MO-REYNOLDS MO-
1025 AM CDT SAT AUG 10 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR REYNOLDS AND IRON
COUNTIES WILL BE ALLOWED TO EXPIRE AT 1030 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
SMALLER STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT.
HOWEVER...LARGER STREAMS AND RIVERS MAY STILL BE HIGH. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD TO AN UNKNOWN DEPTH. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3705 9096 3710 9096 3710 9102 3714 9102
3718 9109 3721 9109 3720 9112 3725 9112
3726 9116 3731 9118 3741 9117 3742 9121
3750 9121 3751 9131 3759 9131 3760 9054
3727 9055 3726 9073 3713 9078 3705 9078
$$
CARNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:18 AM CDT, 25 minutes earlier.
Area forecast discussion, Aug 10, 3:18 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 318 AM CDT Sat Aug 10 2013 .SHORT TERM: (Through Late This Afternoon) Issued at 317 AM CDT Sat Aug 10 2013 Early morning precipitation over eastern OK and southern MO was being handled fairly well by the RAP. Based on RAP forecasts of H85 moisture convergence, SHRA/TSRA over southern MO/IL should begin to taper off after 15Z. Heavy downpours are still possible this morning since PW values remain near 2 inches. With a surface high pressure center building into the region and a drier air mass spreading southward today, any afternoon convection should be confined to areas closer to the active quasistationary front near the MO/AR border. Kanofsky .LONG TERM: (Tonight through Friday) Issued at 317 AM CDT Sat Aug 10 2013 All of the 00z NWP output is much more aggressive with the southward surge of the surface ridge into the mid Mississippi Valley tonight and into Sunday. Not only will this mean lower dewpoints and slightly cooler temps, but this will also give the stubborn baroclinic zone that has been anchored over southern Missouri and northern Arkansas a gentle but significant southward nudge. This will greatly lessenthe threat of convection that has seeminly been a nightly occurrance for almost a week over southern Missouri. I have held onto some low pops in our southern counties both tonight and Sunday just in case the later solutions back off on the southward push of the ridge, but if 00z guidance verifies with its trends any rainfall tonight and Sunday should primarily fall south of our CWA. Surface ridge still expected to retreat Sunday night into Monday, allowing the resultant return flow to cause a northward return of the warm and moist air. Have continued slight chance pops for most areas on Sunday night, but it would appear better threat for convection will hold off until Monday when shortwave energy will be able to interact with a diurnal increase of instability. This threat should continue into Monday night. These thunderstorm chances should shut down with the arrival of the next front...which the 00z guidance suggests will be about 12 hours slower that earlier solutions. POPS should diminish from north to south Monday night and Tuesday. Consensus of tonight's medium range guidance dovetails with that of yesterday's day shift, and indicates a fairly significant deepening of the upper trof that is progged to form over the Great Lakes and eastern U.S during the latter half of next week. This in turn means stronger high pressure and a bit more of the associated Canadian airmass backdooring into region. Going trends for the Wednesday-Friday frame still look very good, with this early surge of Canadian air providing the region with unseasonably low humidities and cooler than average temperatures for mid August, and little if any threat of rain. Truett && .AVIATION: (For the 06z TAFs through 06z Saturday Night) Issued at 1050 PM CDT Fri Aug 9 2013 The focus for most of the convection late tonight and Saturday should continue to be south of the taf sites. Much of the low-mid level cloudiness may advect east-southeast of COU and UIN late tonight and east-southeast of the St Louis metro area Saturday morning. Patchy fog will develop late tonight/early Saturday morning due to the light sfc winds...and especially in areas where the clouds clear out. N-nely sfc wind will increase to around 7-8 kts by late Saturday morning and afternoon...then become light again Saturday evening. Specifics for KSTL: VFR low-mid level clouds will continue late tonight...then advect east-southeast of STL Saturday morning. The light sfc wind will increase to around 8 kts Saturday afternoon from a nly direction...then diminish again Saturday night. GKS && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 9, 7:01 PM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 701 PM CDT FRI AUG 9 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 701 PM CDT FRI AUG 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE WITH SEVERE WEATHER NOT ANTICIPATED...GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR. DUE TO THE RICH LEVELS OF MOISTURE CURRENTLY IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS OR HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL LINGER OVER THE SOUTHERN HALF OF MISSOURI AND SOUTHERN ILLINOIS SATURDAY THROUGH SUNDAY. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON MONDAY...WITH THIS THUNDERSTORM THREAT ENDING FROM NORTH TO SOUTH MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:06 PM CDT | River Flood Warning | LSX | Reynolds | 51 hr |
| Aug 9, 9:25 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 62 hr |
| Aug 10, 12:43 AM CDT | River Flood Warning | LSX | Osage | 32 hr |
| Aug 10, 3:30 AM CDT | River Flood Warning | LSX | Crawford, Washington | 39 hr |
Nearby
Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.